medications stopped working??

Discussion in 'General Parenting' started by busybee, Nov 17, 2008.

  1. busybee

    busybee New Member

    A little over a month ago I posted about having to take my son to psychiatric assessment at the hospital. At that time his dr. prescribed risperidone. He is already on Concerta for ADHD. The risperdone seemed to help until the last week or so. He's had no angy outburts since he got on it, just regular teenage arguments, until this week. In the last week he has become very beligerant and angry. Last night he had a friend over, when it was time for his friend to go home he wanted to go to his house. His dad said no and that sent our whole evening down hill (I'm not blaming dad) difficult child started arguing about everything we asked him to do, he went back to his old "You love the girls better than me." (We have 2 younger daughters) Right before bedtime he came out and apologized and was very pleasant for the short time we had together.
    This morning he woke up and wanted to ride his bike to school. Last night I told him he was not going to get to ride his bike and he said fine. Well, when we wouldn't let him ride his bike because that was a consequence of his behavior he started with the beligerance again. I have class tonight and I take the kids to my parents since husband works 2nd shift. difficult child is saying he is not going to my parents house tonight. I'm afraid I'm going to end up missing class because of his behavior.
    Is it possible that his medicine has stopped working? If not what could be the cause for his behavior to go downhill again?
    Last edited: Nov 17, 2008
  2. klmno

    klmno Active Member

    My son didn't do so well on risperdal, but these MS's and AP's can be pretty tricky from person to person. It sounds like, though, that if this medication worked for him for some length of time, he might just need a change in dosage. Or, he might have just been having an "off" day. I'd suggest taking note of this and if he doesn't go back to the way he has been today or tomorrow, call the psychiatrist and see if you can up the dose. Oh- also, make sure he isn't cheeking the medication.
  3. smallworld

    smallworld Moderator

    How much Risperidone is he taking?

    Atypical antipsychotics like Risperidone tend to be metabolized faster the longer you take them so a medication adjustment might be in order. You should definitely check in with the psychiatrist to see what he/she recommends.
  4. lizzie09

    lizzie09 lizzie

    Hello Busybee

    I am always interested in Risperidol as it may be on the cards soon for my 22yr old son

    I know there is a big age difference but what kind of dosage did he start on?
    Did you find it made him gain much weight or what.

    Do you know if antpsychotics are the only way to treat mood problems or would something else be anyway helpful?

    I dont even have a proper diagnosis of these problems nor an interested pschdoc so I am always wondering.